MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; ALTERRA QUICK RELEASE SIDE RAILS

MEDLINE INDUSTRIES INC.; ALTERRA QUICK RELEASE SIDE RAILS
Catalog Number FCEQRSIDE
Health Effect - Clinical Code Skull Fracture (2077)
Date of Event 12/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported from the facility administrator that a patient in a long term care unit was transferring themselves from the bed and when the patient was getting themselves up they grabbed onto the side rail and the side rail came off of the bed and the patient fell onto the floor.The administrator reported that the fall was unwitnessed; however when the patient fell he sustained a skull fracture and was transferred to a hospital neuro unit.According to the administrator the patient is still at the hospital and is doing fine.Despite multiple good faith efforts to obtain additional information, the administrator was unable or unwilling to provide further patient or incident details to the manufacturer.The actual device involved in the incident was evaluated on-site and was found to have a lack of maintenance.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that a patient was using the side rail to get up and the side rail came off which may have resulted in a patient fall.

Common Device Name
ALTERRA QUICK RELEASE SIDE RAILS
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8286888
Report Number1417592-2019-00001
Device Sequence Number16641998
Product Code FNL
UDI-Device Identifier10884389104507
UDI-Public10884389104507
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberFCEQRSIDE
Device Lot Number54118060001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2019
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age71 YR
Patient Weight82